The Leukemia & Lymphoma Society - Fighting Blood Cancers
8 Replies Latest reply: Jun 22, 2012 4:17 PM by dennyzb RSS

Bone pain + Fatigue not necessarily loss of response?

A_1derful_Wrld Registered Users
Currently Being Moderated

Lately I've been having a good bit more bone pain.  Was telling myself it was just some arthritis, maybe some food sensitivity (which I have dozens of).  But today I realized all the pain is in the flat bones, like hips, spine, shoulder blade, breast bone.  And, I've been much tireder lately.  I'm hoping some of you will say, this just happens sometimes.  Does it?  Do any of you have PCRU and still get this sometimes and maintain your response?

 

I have my second 3-month round of tests starting in a week.  So, if I were just logical I'd wait for the results.  Guess I'm looking for a little reassurance!

Thanks,

I think of all of you as my peeps!

Lori

  • Re: Bone pain + Fatigue not necessarily loss of response?
    HeatherZ Registered Users
    Currently Being Moderated

    I'm still not PCRU but a few months back I was really having a good deal of bone pain and fatigue and I was worried that my PCR number was going to go up again but when I went to the doctor for my results my numbers actually were down a little bit.  For me, my side effects seem to cycle - I can have weeks or months where it is not too bad and then all of the sudden I'l get hit with bone pain, or muscle aches, or extreme fatigue, or the dreaded rash.  I think sometimes the cycles are worse than others in intensity and if you are coming up on testing time it is easy to start thinking the worst.  Hang in there - I'll send some positive thoughts your way.

  • Re: Bone pain + Fatigue not necessarily loss of response?
    Trey Registered Users
    Currently Being Moderated

    The TKI drugs can cause bone pain, often during the first year or so.  The cause is suspected to be a change in bone mineral metabolism.  Oddly, TKI drugs may actually make the bones stronger.

  • Re: Bone pain + Fatigue not necessarily loss of response?
    CMLSurvivor Registered Users
    Currently Being Moderated

    One thing you will experience is that the side affects of the medication come and go. I have been on the TKI for 5 years and still experience all the symptoms I did in the beginning just not has bad or as frequent. It is wierd that way. The one thing that is most consistant about these drugs is its inconsistency with the side affects. Try to relax and wait for your test results and Dr.'s appointement.

  • Re: Bone pain + Fatigue not necessarily loss of response?
    A_1derful_Wrld Registered Users
    Currently Being Moderated

    Thank you so much for your replies!  It is so helpful, with a disease so hard to understand and empathize with, to  hear from you guys who have 'been there'. 

     

    Heather and Survivor, thanks so much for the shared experience and empathy.  It really helps!

     

    Trey, thanks for that info, so curious that it would make our bones stronger!  The old adage, 'the perversity of the universe tends to a maximum' seems at play here when one combines CML, TKIs, stronger bones, and continued biopsies!! Still grateful for the life-saving qualities of these drugs, even if they come with a kick!

     

    Lori

    • Re: Bone pain + Fatigue not necessarily loss of response?
      dennyzb Registered Users
      Currently Being Moderated

      Hello Lori,

       

      Just wanted you to know my last labs came back I am in total remission after 2 years on "G" but I of course have to take it the rest of my life anyway. But I DO still have bone pain in my shins and tailbone. sometimes it hurts to sit. Walking does help. I am sorry you sre having the bone pain it really does hurt! Take Care.

  • Re: Bone pain + Fatigue not necessarily loss of response?
    car-guy Registered Users
    Currently Being Moderated

    I have severe bone pain almost constantly, was diag.in Feb 2012 with cml and am on tasigna, I was forced to retire last october due to degenerative disc disease, I was a 30 year auto mechanic. I am trying to figure out if cml or tasigna has caused my back to be alot worse than ever. Anybody have input? Also can anyone recomend a good pain med?.

    • Re: Bone pain + Fatigue not necessarily loss of response?
      A_1derful_Wrld Registered Users
      Currently Being Moderated

      Hi CarGuy

      So sorry to hear you have had to retire and that you have this pain.  I hope someone recommends a good pain med, I can't.  But, I have had lots of joint problems in the last couple of years.  Was about to have surgery on my hands and decided to try more natural approach.  Discovered that the Nightshade family of foods was causing lots of my problems.  A nutritionist told me that perhaps 20% of the population is affected.  That family includes tomato, potato, peppers, paprika, eggplant, red pepper, chili powder.  I gave it a try and have no problems with my hands unless I forget and eat some of these (which include some of my favorites, bummer, but worth getting rid of the pain.)  I know lots of folks don't want to go this route, but I liked it since it was free and has no side effects except potato chip  and salsa withdrawals!!

       

      Sincerely, I hope this improves for you.  If I forget and take the Tasigna with foods the sides are worse, that may be something to be really careful with. 

       

      Good luck, we need all we can find!!

      Lori

    • Re: Bone pain + Fatigue not necessarily loss of response?
      dennyzb Registered Users
      Currently Being Moderated

      CarGuy, I have had terrible back pain since going on the Gleevec also. Or was it the CML? I am not sure what did it, but it hurts! My Hemo gave me Vicodin; I have been taking it as needed for two years; My labs are perfect now but back pain still with me.

More Like This

  • Retrieving data ...

Legend